Hi, I have Hypothyroidism and I have been taking Levothyroxine

Patient

Q: Hi, I have Hypothyroidism and I have been taking Levothyroxine for about 5 years now and since then I have had a minor eye twitch which comes and goes throughout the day, I don't notice it myself but other people do and it has been causing a lot of anxiety and stress for me, making me very self consious. Could this be due to my Levothyroxine medication? I am concerned I will suffer with this eye twitch for the rest of my life. I am 15 years old.

Doctor

A:   Hello,
Thank you for your medical query at AskTheDoctor.com

I understand your concern.
No, eye twitching is not a side effect of levothyroxine. It could be due to a minor vitamin deficiency or could be due to other associated eye conditions or allergies.
I will advise you take a course of multivitamin-multimineral supplement such as Pharmaton, and also consult an ophthalmologist for a routine eye-check up.

Hope this was helpful,
Regards.

Related Q&A

Q: I have recently developed meralgia paresthetica and suprascapular nerve entrapment at the same time and am wondering ...

Q: Is this normal? https://youtu.be/MgxgaxnGze8

Q: Hi my dad has been suffering from anxiety. In the past he has been prescribed Effexor and setraline but i felt these ...

Q: I am a 43 year old female in good health. I do have hypothyroid but have been on Synthroid for years and have it unde...

Q: We have done test for our mother who is aged 79. Her TSH is 7.81, free T3 is 2.59, and free T4 is 1.25

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews